Alert archive / Missouri / Flash Flood Warnings in 2024
Flash Flood Warning 36, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 26, 2024, 7:08 PM CDT for Dent County, Shannon County, Texas County, Missouri. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2024, 7:08 PM CDT (00:08 UTC)
- Expired
- May 26, 2024, 11:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dent County, MO, Shannon County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 173 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 8:15 PM CDT | FLASH FLOOD | 4 Wnw Prescott, MO | Flooding at Boiling Springs Resort area near Big Piney River. |
| May 26, 8:28 PM CDT | FLASH FLOOD | 5 E Raymondville, MO | State Highway B is closed in eastern Texas County due to flooding. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 67 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.1 hours before the alert went out and 303 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3524 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 18.6
The text
As transmitted.
798
WGUS53 KSGF 270008
FFWSGF
MOC065-203-215-270615-
/O.NEW.KSGF.FF.W.0036.240527T0008Z-240527T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
708 PM CDT Sun May 26 2024
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Southern Dent County in south central Missouri...
Shannon County in south central Missouri...
Texas County in south central Missouri...
* Until 115 AM CDT Monday.
* At 708 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1 inch of rain
has fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Houston, Licking, Winona, Birch Tree, Eminence, Summersville,
Raymondville, Plato, Montier, Hartshorn, Akers, Eunice, Montauk,
Jadwin, Yukon, Pine Crest, Arroll, Darien, Round Spring, Alley
Spring, Gladden, Clear Springs, Prescott, West Eminence, Solo,
Turtle, Teresita, Elk Creek, Bucyrus, Simmons, Midridge, Hazelton,
Success, Roby, Montauk State Park, Current River State Park, Echo
Bluff State Park and Ozark National Scenic Riverways.
This includes the following low water crossings...
North Prong Jacks Fork at Arroll Road, Big Piney River at
Cleveland Road, Gladden Creek at County Road 624, Mahans Creek at
County Road 501, Big Creek at County Road 390, Boone Creek at
Boone Creek Road and South Fork Jacks Fork River at Stillhouse
Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3729 9118 3720 9113 3720 9111 3710 9103
3709 9122 3695 9122 3696 9163 3705 9165
3706 9196 3727 9203 3735 9224 3759 9225
3759 9131 3750 9133 3749 9122 3742 9123
3740 9118
FLASH FLOOD...RADAR INDICATED
$$
MB1 follow-up statement
492
WGUS73 KSGF 270400
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1100 PM CDT Sun May 26 2024
MOC065-203-215-270410-
/O.CAN.KSGF.FF.W.0036.000000T0000Z-240527T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dent MO-Shannon MO-Texas MO-
1100 PM CDT Sun May 26 2024
...FLASH FLOOD WARNING FOR SOUTHERN DENT, SHANNON AND TEXAS COUNTIES
HAS BEEN REPLACED WITH A FLOOD WARNING...
&&
LAT...LON 3729 9118 3720 9113 3720 9111 3710 9103
3709 9122 3695 9122 3696 9163 3705 9165
3706 9196 3727 9203 3735 9224 3759 9225
3759 9131 3750 9133 3749 9122 3742 9123
3740 9118
$$
MBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 26, 6:29 PM CDT, 39 minutes earlier. Its key messages:
- Severe thunderstorms are likely this afternoon/evening with large hail up to tennis balls, damaging winds up to 80 mph, and a few tornadoes possible. Chance of strong tornadoes along and east of HWY 63.
- Flood Watch in effect until 1 AM for most of the area.
- Expect a bit calmer week with temperatures near seasonal norms.
Area forecast discussion, May 26, 6:29 PM CDT, 39 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
629 PM CDT Sun May 26 2024
.KEY MESSAGES...
- Severe thunderstorms are likely this afternoon/evening with
large hail up to tennis balls, damaging winds up to 80 mph,
and a few tornadoes possible. Chance of strong tornadoes along
and east of HWY 63.
- Flood Watch in effect until 1 AM for most of the area.
- Expect a bit calmer week with temperatures near seasonal
norms.
&&
.SHORT TERM /THROUGH MONDAY/...
Issued at 326 PM CDT Sun May 26 2024
SPC has upgraded areas east of HWY 65 to a Moderate Risk for
today. Latest surface analysis shows a warm front draped over SW MO
following a boundary from JLN to BBG. Probability of lightning over
a band of showers just north of the front from Butler to Jefferson
City has started to increase. Storm initialization is expected
to start over central MO and will continue to spread southward.
Rapid destabilization is occurring for areas east of HWY 65.
Dewpoints are in the mid 70s with agitated cumulus taking over
most of the area. Our 19z special balloon sounding is showing
40-55 knots of deep layer shear, mid-level lapse rates of 8
degrees/km with 3000 J/kg of MLCAPE and 4300 J/kg of MUCAPE with
a weak cap.
With a primed atmosphere in place this afternoon, supercells will be
favorable over the next few hours especially as the cold front over
central OK continues to push east. All modes of severe weather are
possible with golf ball to tennis ball sized hail and 60-70 mph wind
gusts with these storms. A few tornadoes are possible especially for
southeastern MO for areas east of HWY 63. Any supercells that
get going in that area could produce a strong tornado or two
(EF2+). Storms have already begun to pop up in NE OK and central
MO. Convection is expected to continue through the afternoon
into the evening hours. Storms should be out of the area by
10pm-12am.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Issued at 326 PM CDT Sun May 26 2024
On Monday expect a break in active weather with highs in the 80s,
another strong upper level wave will drop southeast over the upper
Mississippi valley region and into the Great Lakes region Tuesday
into Tuesday night. This will keep us in a northwest flow pattern
into the middle of the week with surface high pressure being
reinforced over the region. Dry and slightly cooler temperatures are
expected during this period.
High pressure will shift eastward during the end of the week and
will allow moisture to start creeping back into the area over the
western CWA with precipitation chances increasing over the area from
late in the week into the upcoming weekend(20-50%).
Temperatures in the later part of the long term will be near
seasonal norms.
&&
.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 626 PM CDT Sun May 26 2024
Storms are pushing east through the area and should clear the
TAF sites within an hour or so. Then, VFR ceilings will persist
through the night and Monday with light northwesterly winds.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...Flood Watch until 1 AM CDT Monday for MOZ055>058-067>071-
078>083-089>098-101>106.
&&
SHORT TERM...Soria
LONG TERM...Soria
AVIATION...SoriaHazardous weather outlook, May 26, 3:57 PM CDT, 3 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 357 PM CDT Sun May 26 2024 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-272100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 357 PM CDT Sun May 26 2024 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated tornado risk. Significant hail risk. Significant thunderstorm wind damage risk. Elevated lightning risk. Elevated excessive rainfall risk DISCUSSION... Severe storms will continue to push across the eastern Ozarks this afternoon/evening with the risk of tornadoes, damaging wind gusts up to 80 mph and up to baseball size hail. In addition, heavy rain may produce some areas of flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Additional thunderstorms will be possible late in the week into next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight across the entire area. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Soria
In the hours before
Local storm report, May 26, 6:12 PM CDT, 56 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
612 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM Tornado 2 SSW Manes 37.36N 92.38W
05/26/2024 Wright MO Trained Spotter
&&
SRLocal storm report, May 26, 6:17 PM CDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
617 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Tornado 5 NE Willow Springs 37.05N 91.91W
05/26/2024 Howell MO Public
&&
SRLocal storm report, May 26, 6:18 PM CDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
618 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM Tornado 3 E Birch Tree 37.00N 91.44W
05/26/2024 Shannon MO Trained Spotter
Video confirms a tornado on the ground with
debris in the air.
&&
SRLocal storm report, May 26, 6:25 PM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
625 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Tornado 2 NNW Mountain View 37.02N 91.71W
05/26/2024 Howell MO Trained Spotter
Report received of several houses and
campers damaged along Highway Y to the north
of Mountain View. Location of report is
estimated.
&&
SRLocal storm report, May 26, 7:01 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
701 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM Hail Republic 37.12N 93.48W
05/26/2024 M1.00 Inch Greene MO NWS Employee
Quarter sized hail report from NWS Employee.
&&
ASLocal storm report, May 26, 7:05 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
705 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM Hail 1 NNW Battlefield 37.12N 93.37W
05/26/2024 E1.25 Inch Greene MO Public
&&
ASThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:24 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas | 51 min |
| May 26, 7:27 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 30 min |
| May 26, 7:35 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Webster, Wright | 40 min |
| May 26, 8:45 PM CDT | River Flood Warning | SGF | Pulaski | 24 hr |
| May 26, 10:05 PM CDT | River Flood Warning | SGF | McDonald | 28 hr |
| May 26, 10:49 PM CDT | Areal Flood Warning | SGF | Barry, McDonald | 10 hr |
| May 26, 11:00 PM CDT | Areal Flood Warning | SGF | Dent, Shannon, Texas | 10 hr |
| May 27, 1:33 AM CDT | Special Weather Statement | SGF | Morgan | 42 min |
| May 27, 1:39 AM CDT | Special Weather Statement | SGF | Morgan | 51 min |
| May 27, 2:26 AM CDT | Severe Thunderstorm Warning | SGF | Miller | 15 min |
Nearby
Flash Flood Warnings in Missouri, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.